Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jun 29, 2008, 3:43 PM CDT for Val Verde County, Texas. It took effect at Jun 29, 2008, 5:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2008, 3:43 PM CDT (20:43 UTC)
- In effect from
- Jun 29, 2008, 5:00 PM CDT
- Expired
- Jun 29, 2008, 8:53 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Moderate
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Bakers Crossing near Juno (BKCT2).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 292043
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 PM CDT SUN JUN 29 2008
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
DEVILS RIVER
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-300443-
/O.NEW.KEWX.FL.W.0006.080629T2043Z-080701T0426Z/
/JNXT2.2.ER.080629T1854Z.080630T0000Z.080630T1626Z.UU/
343 PM CDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:15 PM SUNDAY THE STAGE WAS 7.5 FEET (2.3 METERS).
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 5.0 FEET (1.5 METERS).
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.7 FEET 3.3 METERS BY THIS
EVENING. THE RIVER WILL RISE RAPIDLY TO ABOVE FLOOD STAGE THEN QUICKLY FALL
BACK TO WITHIN BANKS
* IMPACT...AT 10.0 FEET...CAMPERS...AUTOS AND GEAR ON THE BANKS WASH DOWNSTREAM
AS THIS FLOOD WAVE MOVES SWIFTLY DOWNSTREAM...RISING RAPIDLY AT POINTS ABOVE
JUNO TO AMISTAD RESERVOIR. LOW WATER CROSSINGS AND BRIDGES ARE UNDER SEVERAL
FEET OF WATER INCLUDING THE BAKERS CROSSING BRIDGE.
$$
TXC465-300442-
/O.NEW.KEWX.FL.W.0007.080629T2200Z-080630T2151Z/
/BKCT2.2.ER.080629T2200Z.080630T0000Z.080630T0951Z.NO/
343 PM CDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE DEVILS RIVER AT BAKERS CROSSING 19N OF COMSTOCK.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:15 PM SUNDAY THE STAGE WAS 2.5 FEET (0.7 METERS).
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET (1.8 METERS).
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE
TO NEAR 7.0 FEET 2.1 METERS BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD
STAGE BY LATE TONIGHT.
* IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO LOW AREAS OF THE
FLOOD PLAIN WITH NO SIGNIFICANT IMPACT
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
CAUTHORN RANCH 3 5 7.5 SUN 03 PM 6.7 4.4 4.4 4.4 4.4
BAKERS CROSSING 4 6 2.5 SUN 03 PM 5.0 2.4 2.4 2.4 2.4
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
CAUTHORN RANCH 1 2 2.3 SUN 03 PM 2.0 1.3 1.3 1.3 1.3
BAKERS CROSSING 1 2 0.7 SUN 03 PM 1.5 0.7 0.7 0.7 0.7
$$2 follow-up statements
000
WGUS84 KEWX 300145
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CDT SUN JUN 29 2008
...THE RIVER FLOOD WARNING HAS BEEN CANCELLED FOR THE...
DEVILS RIVER
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-300945-
/O.CAN.KEWX.FL.W.0006.000000T0000Z-080630T0200Z/
/JNXT2.1.ER.080629T1854Z.080629T2115Z.080630T0200Z.UU/
845 PM CDT SUN JUN 29 2008
THE FLOOD WARNING IS CANCELLED FOR
THE DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO.
* AT 7:15 PM SUNDAY THE STAGE WAS 3.3 FEET (1.1 METERS).
* FLOOD STAGE IS 5.0 FEET (1.5 METERS).
* FORECAST...THE RIVER IS BELOW THE BANKFULL STAGE AND WILL CONTINUE TO FALL.
THE RIVER ROSE QUICKLY TO NEAR 4.3 FEET, WHICH IS JUST ABOVE THE BANKS
AROUND 4 PM AND THEN BEGAN TO FALL.
$$
TXC465-300215-
/O.CAN.KEWX.FL.W.0007.000000T0000Z-080630T2151Z/
/BKCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
845 PM CDT SUN JUN 29 2008
THE FLOOD WARNING IS CANCELLED FOR
THE DEVILS RIVER AT BAKERS CROSSING 19N OF COMSTOCK.
* AT 7:14 PM SUNDAY THE STAGE WAS 2.5 FEET (0.7 METERS).
* FLOOD STAGE IS 6.0 FEET (1.8 METERS).
* FORECAST...THE RIVER WILL CREST BELOW THE FLOOD STAGE LATE TONIGHT.
IT WILL RISE TO NEAR 4.5 FEET OR 1.7 METERS AND THEN BEGIN TO FALL.
$$
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
CAUTHORN RANCH 3 5 3.3 SUN 07 PM 1.4 1.1 1.1 1.1 1.1
BAKERS CROSSING 4 6 2.5 SUN 07 PM 3.1 2.4 2.4 2.4 2.4
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
CAUTHORN RANCH 1 2 1.1 SUN 07 PM 0.4 0.3 0.3 0.3 0.3
BAKERS CROSSING 1 2 0.7 SUN 07 PM 0.9 0.7 0.7 0.7 0.7
$$000
WGUS84 KEWX 300153 CCA
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CDT SUN JUN 29 2008
...THE RIVER FLOOD WARNING HAS BEEN CANCELLED FOR THE...
DEVILS RIVER
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-300945-
/O.CAN.KEWX.FL.W.0006.000000T0000Z-080630T0200Z/
/JNXT2.1.ER.080629T1854Z.080629T2115Z.080630T0200Z.UU/
845 PM CDT SUN JUN 29 2008
THE FLOOD WARNING IS CANCELLED FOR
THE DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO.
* AT 7:15 PM SUNDAY THE STAGE WAS 3.3 FEET (1.1 METERS).
* FLOOD STAGE IS 5.0 FEET (1.5 METERS).
* FORECAST...THE RIVER IS BELOW THE BANKFULL STAGE AND WILL CONTINUE TO FALL.
THE RIVER ROSE QUICKLY TO NEAR 4.3 FEET, WHICH IS JUST ABOVE THE BANKS
AROUND 4 PM AND THEN BEGAN TO FALL.
$$
TXC465-300215-
/O.CAN.KEWX.FL.W.0007.000000T0000Z-080630T2151Z/
/BKCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
845 PM CDT SUN JUN 29 2008
THE FLOOD WARNING IS CANCELLED FOR
THE DEVILS RIVER AT BAKERS CROSSING 19N OF COMSTOCK.
* AT 7:14 PM SUNDAY THE STAGE WAS 2.5 FEET (0.7 METERS).
* FLOOD STAGE IS 6.0 FEET (1.8 METERS).
* FORECAST...THE RIVER WILL CREST BELOW THE FLOOD STAGE LATE TONIGHT.
IT WILL RISE TO NEAR 4.5 FEET OR 1.7 METERS AND THEN BEGIN TO FALL.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS
(FEET): BF FLD OBSERVED FORECAST
7AM (FT) LOCATION STG STG STG DAY TIME MON
TUE WED THU FRI CAUTHORN RANCH 3 5 3.3 SUN 07
PM 1.4 1.1 1.1 1.1 1.1 BAKERS CROSSING 4 6
2.5 SUN 07 PM 3.1 2.4 2.4 2.4 2.4
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
CAUTHORN RANCH 1 2 1.1 SUN 07 PM 0.4 0.3 0.3 0.3 0.3
BAKERS CROSSING 1 2 0.7 SUN 07 PM 0.9 0.7 0.7 0.7 0.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 29, 12:32 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 29, 12:32 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1232 PM CDT SUN JUN 29 2008 .AVIATION... VFR THROUGH MOST OF THIS FCST PERIOD OUTSIDE OF SHRA/TSRA AND EVEN THEN ONLY MVRF CONDITIONS. BEST CONCENTRATION OF SHRA AND TSRA WILL BE AROUND KDRT THIS AFTERNOON AND THEN ALONG THE I-35 THIS EVENING AND OVERNIGHT AND BOUNDARIES ACT TO FOCUS THE CONVECTION. ANY LOCATION MAY SEE CONVECTION AND HAVE INCLUDED VCSH. WINDS THIS AFTERNOON WILL BE E-SE AT KDRT AND S-SE ALL OTHER TAFS SITES AT 10 TO 15 KTS. IN OR NEAR SHRA/TSRA WINDS WILL BECOME VARIABLE AND BRIEFLY GUSTY. WITH MOISTURE AND BOUNDARIES AROUND ON MONDAY EXPECT ANOTHER DAY OF AT LEAST WIDELY SCATTERED CONVECTION. && .PREV DISCUSSION... /ISSUED 1133 AM CDT SUN JUN 29 2008/ DISCUSSION... LOW AMPLITUDE AND FAST MOVING S/W TROFS THAT HAVE MOVED AROUND THE LARGE SCALE H7 TO H3 TROF OVER THE EASTERN U.S. ON THE EASTERN EDGE OF THE SUBTROPICAL RIDGE THAT WAS OVER THE AREA...HAS CONTINUED TO CAUSE A WEAKENING HEIGHT FIELD ALOFT OVER SOUTH CENTRAL TEXAS. BY 12Z TODAY...A WEAK LOW AT H7 TO H5 HAS FORMED JUST NORTH OF DRT SETTING UP SUBTLE H7 TO H5 TROF JUST NW OF THE AREA. AT THE SFC OUTFLOW BNDRY OVERNIGHT WORKED ITS WAY TO NEAR THE NORTHERN PART OF EDWARDS AND VAL VERDE COUNTIES AND NOW IS DRIFTING IN A WESTERLY DIRECTION. FURTHER NORTH A WEAK COOL FRONT CONTINUES ACROSS THE STATE NEAR THE RED RIVER TO THE SOUTH PLAINS. OVER SOUTH CENTRAL TEXAS THESE TYPE OF PATTERNS HAVE RESULTED IN CONTINUED SE WINDS AT A SLIGHTLY SLOWER PACE THAN YESTERDAY...AND HAS MODIFIED THE ENVIRONMENT ALOFT TOWARD SLIGHTLY MORE MARGINALLY UNSTABLE CONDITIONS. FOR TODAY THROUGH MONDAY...THE CONTINUED GRADUAL TREND TOWARD A WEAKNESS IN THE HEIGHT FIELD LOOKS REASONABLE...GIVEN THE WEAK LOW NORTH OF DRT WILL CONTINUE AND THEN BEGIN TO SLOWLY DRIFT WEST SOUTH OF THE SUBTROPICAL HIGH...CENTERED NEAR THE 4 CORNERS...TONIGHT THROUGH MONDAY. FOR LATER TODAY AND TONIGHT...ANY CONVECTION THAT FORMS NEAR OUTFLOW BOUNDARIES TO THE NORTH COULD POTENTIALLY DRIFT SOUTH OVER THE NORTHERN PART OF SOUTH CENTRAL TEXAS...WHERE A CONTINUED CHANCE OF SHOWERS REMAINS. AS THE LOW DRIFTS WEST MONDAY...EXPECT CONTINUE WEAKNESS IN HEIGHT FIELD ACROSS THE AREA...AND WARM/HUMID ENVIRONMENT OVER THE AREA TO CREATE MARGINALLY UNSTABLE CONDITIONS. THIS COMBINED WITH DAYTIME HEATING HAS THE POTENTIAL TO CAUSE A CHANCE OF SHOWERS MONDAY. THE LARGE AMPLITUDE H7 TO H3 TROF WILL CONTINUE OVER THE EASTERN U.S...FROM NCEP FCST SOLUTIONS...MONDAY AND THEN DRIFT EAST ON TUESDAY. THESE TYPE OF TRENDS WILL ALLOW THE LOW OVER WEST TEXAS TO CONTINUE DRIFTING OFF TO THE WEST AND A WEAK HIGH DEVELOP ALOFT OVER SOUTH CENTRAL TEXAS AGAIN...IN A TUESDAY TO WEDNESDAY TIME FRAME. THIS WILL ALLOW MORE STABLE CONDITIONS TO GRADUALLY FORM AGAIN...SO WILL SHOW THE CONTINUE TREND OF DECREASING POPS FOR TUESDAY THROUGH WEDNESDAY AND WARMER AFTERNOON HIGHS. A WEAK RIDGE CONTINUES ACROSS THE AREA IN THE MID TO LATE PART OF THIS WEEK...KEEPING MOSTLY DRY CONDITIONS AND HOT AFTERNOONS. MEDIUM RANGE TOOLS CONTINUE TO SHOW A GRADUAL CHANGE TO LOWER HEIGHTS AGAIN FROM H7 TO H3 FORMING NEXT WEEKEND...THE WEEKEND OF JULY 5 AND 6...AND CONTINUING TO THE EARLY PART OF THE FOLLOWING WEEK. THIS COULD CAUSE WIDELY SCATTERED DAYTIME TO EARLY EVENING SHOWERS TO FORM OVER THE EAST PART OF THE AREA AGAIN BEGINNING THIS COMING WEEKEND TO THE EARLY PART OF THE FOLLOWING WEEK. PREV DISCUSSION... /ISSUED 616 AM CDT SUN JUN 29 2008/ AVIATION... MULTIPLE LEVELS OF CLOUDINESS WILL LEVEL OFF AROUND 5 THSD FT THIS AFTERNOON. OCNL MVFR CIGS FROM KSSF TO KAUS UNTIL 14Z. TSTMS NORTH OF KDRT AND ISOLATED SHOWERS EAST OF KAUS WILL PERSIST THROUGH 15Z THEN DISSIPATE. ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP IN CENTRAL TEXAS AND DRIFT SOUTH, REACHING KDRT AND KAUS ARND 07Z...AND KSAT ARND 08Z. PREV DISCUSSION... /ISSUED 423 AM CDT SUN JUN 29 2008/ DISCUSSION... CONVECTION KNOCKING ON S TXS DOOR THIS MORNING AS THE SRN EDGE OF THE MCS OVER SW TX SLOWLY BUILDS SWD INTO NRN VAL VERDE COUNTY. THIS ORGANIZED CONVECTION WAS ASSOCIATED WITH AN UPPER LOW OVER NM THIS MORNING. IN NORTH TEXAS A COLD FRONT WAS NEAR THE RED RIVER AND THIS FRONT WILL DRIFT SOUTHWARD AND APPROACH THE NRN CWA THIS AFTERNOON AND MOVE INTO THE HILL COUNTRY BY THIS EVENING. THE COMBINATION OF THE UPPER LOW DRIFTING SEWD TOWARDS S TX ALONG WITH THE COLD FRONT BOUNDARY IN THE AREA...EXPECT MUCH INCREASED RAIN CHANCES OVER THE CWA TODAY AND TONIGHT. THE SLOW MOVING CONVECTION WILL BE CAPABLE OR PRODUCING LOCALLY HEAVY RAINFALL. BECAUSE OF THE PARCHED S TX SOILS...WILL NOT ISSUE A FLASH FLOOD WATCH BUT THERE IS CERTAINLY SOME GOOD POTENTIAL FOR LOCALIZED HEAVY RAINFALL OVER THE NEXT 24 HOURS. SOME LINGERING CONVECTION INTO THE DAY MONDAY AS THE FRONTAL BOUNDARY STALLS OVER THE AREA AND BECOMES DIFFUSE. OTHERWISE A RETURN TO THE HOT AND DRY CONDITIONS BY TUESDAY WITH SLIGHT RAIN CHANCES MAINLY OVER THE COASTAL PLAINS. THE ECMWF DOES INDICATE INCREASING RAIN CHANCES FOR THE 4TH OF JULY WEEKEND WITH A DEEP TROPICAL TAP INTO THE REGION...BUT HAVE ONLY GONE WITH SLIGHT CHANCE FOR THE EASTERN CWA FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 96 74 98 72 97 / 30 40 20 - - AUSTIN BERGSTROM INTL AIRPORT 96 71 97 69 98 / 30 40 20 - - DEL RIO INTL AIRPORT 96 75 98 75 99 / 30 40 20 - - SAN ANTONIO INTL AIRPORT 95 75 96 73 96 / 30 30 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/10
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:55 AM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Jun 29, 4:55 AM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Jun 29, 3:43 PM CDT | River Flood Warning | EWX | Val Verde | 5 hr |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.